Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Noticed facial scarring and redness after taking accutane. Suggested Palomar laser. Had blackouts after treatment. Suggest

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1981
Answered : 8257 Questions
Question
I finished Accutane in April of this year, it worked good, was on for 5 months. Then this September I asked my derm about my facial scarring and redness, and she suggested Palomar laser. So I did 2 treatments 4 weeks apart, I had breakouts after both treatments, thought it was from laser but im not sure anymore, because I am still breaking out on places where I did not even get the laser done, my next appointment is next Friday, and I don't know what to do, the 2 treatments have filled in my pick scars pretty good, but still could use more treatments, but these breakouts... im debating if I should just ask to go on Accutane again? suggestions? opinions? I can also provide pictures if needed. Thanks
Posted Wed, 27 Nov 2013 in Beauty
 
 
Answered by Dr. Veera Raghava Rao Buddha. 2 hours later
Brief Answer: Do not worry, skin problems will be cured but takes time. Detailed Answer: Hi, XXXXXXX I am happy to XXXXXXX you here, Accutane, the isotritinoin a power full vitamin A is very good drug for acne , skin problems, and hair. You had laser treatment in two sittings, but you had breakouts after each treatment. At the same time, you had a good result in filling the scars; I think the breakups may be on the way of the treatment, so you can clear your doubt from your doctor. If you want to try the accutane again, don't try it now, after finishing this treatment you can start accutane. Most important thing in the treatment of acne is the diet and cleanliness. Avoid taking the fats, junk foods, oily foods. Take more of green leafy vegetables, pulses, sprouts, and protein XXXXXXX foods. Wash face frequently with cold water without soap. Hope I have answered your query. If you have any doubts, I will be happy to help. Thanks for query.
Above answer was peer-reviewed by
 
Follow-up: Noticed facial scarring and redness after taking accutane. Suggested Palomar laser. Had blackouts after treatment. Suggest 34 minutes later
Thanks for answering. So you are saying that I should continue with my laser treatments? What about these breakouts, because my breakout today was pretty bad and it's been 2 weeks since my second laser treatment, I just really like the thought of accutane but then again want to fill in these scars, I will upload some pictures of my face tomorrow so you can have a look to see what's going on.
 
 
Answered by Dr. Veera Raghava Rao Buddha. 59 minutes later
Brief Answer: It requires patience. Detailed Answer: Hi, thank you for your follow up. For the break out happened with laser you can consult a different dermatologist for a second opinion after informing your treating doctor. I prescribe erythromycin tablets, and clindamycin for local application to my patient with such symptoms. You can upload the photos through the 'Upload feature' on the right side of the page. Alternatively you can send to ' YYYY@YYYY ' with sub: ATTN 'Dr Raghava Rao'. Thank you.
Above answer was peer-reviewed by
 
Follow-up: Noticed facial scarring and redness after taking accutane. Suggested Palomar laser. Had blackouts after treatment. Suggest 13 hours later
Well here are two pictures of my face today, my face is more red where the scars are of the pictures, its just the lighting of the picture which makes my face look not red, but trust me, there is redness with those scars, also my breakouts I got last night.
 
 
Answered by Dr. Veera Raghava Rao Buddha. 7 hours later
Brief Answer: It is a natural reaction to laser. Detailed Answer: Hi, XXXXXXX I have seen the photos sent by you. Though I am not an expert in Laser treatment, I do know that this could be natural reaction of the facial skin to the laser. As I observed with my patients who come to my clinic, the skin generally turns dark before changing to the natural color and tone. I still advice you to consult your laser doctor for follow up. Accutane therapy can wait. I would also recommend you to have fresh juice of palatable vegetables, daily for quick recovery of the skin tone. Wishing for a quick recovery. Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed facial scarring and redness after taking accutane. Suggested Palomar laser. Had blackouts after treatment. Suggest 33 hours later
Yes, the pimples do clear up within a couple days, but I'm just wondering how many treatments I will need for my face to be clear of pick scarring and redness/ redmarks and for it to be normal? Thanks
 
 
Answered by Dr. Veera Raghava Rao Buddha. 55 minutes later
Brief Answer: It is the matter of the laser specialist. Detailed Answer: Hi, In all the three replies i have mentioned that we will be having minimum knowledge, regarding laser, because the lasers of of different strengths, so the duration will be different with each strength. you have mentioned that the next appointment is on friday, so as you have still some sittings and it is not good to discontinue any treatment. I have mentioned to finish the treatment. As i have said, the reply to these questions will be with your laser doctor only.We at the blind end not in a position to clear the duration problems.I remind you this is your 3rd follow up question. Wishing for recovery as quickly as possible. Thank you.
Above answer was peer-reviewed by
 
Follow-up: Noticed facial scarring and redness after taking accutane. Suggested Palomar laser. Had blackouts after treatment. Suggest 4 hours later
Why does it matter how many follow ups I have? I paid for unlimited questions, so. But anyways, I already did 2 sessions of this laser treatment and this time she said she will be upping the strength and doing over areas twice, and twice with restore that she says tightens the skin? I don't go till next Friday, this will be my third treatment, I hope I start to see more improvement, if you have any thoughts about this and think its right let me know . Thanks/
 
 
Answered by Dr. Veera Raghava Rao Buddha. 10 hours later
Brief Answer: Patience is required for such treatments. Detailed Answer: Hi, pleased to see you here again. We are told that the users can ask 2 follow up questions, so we are expected to answer only 2 follow up questions. Since the beginning, I am telling that regarding the laser she will be the correct judge. As you are getting good result, let us hope it will end in a good result. In the mean while take nourishing foods of skin, like carrot, beet root, and green leafy vegetables. Avoid anxiety, and tensions , as these could increase the eruption of the acne. Don't worry you will be fine soon. Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor